Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 1, NWS Norman, OK

January 3, 201414 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jan 3, 2014, 2:58 AM CST for 14 counties in Oklahoma. It took effect at Jan 3, 2014, 11:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2014, 2:58 AM CST (08:58 UTC)
In effect from
Jan 3, 2014, 11:00 AM CST
Expired
Jan 3, 2014, 7:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Blaine County, OK, Caddo County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woodward County, OK

The radar

The Altus AFB radar (KFDR), 128 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WWUS74 KOUN 030858
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
258 AM CST FRI JAN 3 2014

OKZ009>011-014>017-021>023-033>036-031700-
/O.NEW.KOUN.WI.Y.0001.140103T1700Z-140104T0100Z/
ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-
WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...ARNETT...WOODWARD...FAIRVIEW...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...ELK CITY...
SAYRE...CORDELL...ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS
258 AM CST FRI JAN 3 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING...

* TIMING: LATE MORNING INTO EARLY EVENING FRIDAY.

* WINDS: SOUTH 25 TO 35 MPH...HIGHEST GUSTS 45 TO 50 MPH.

* IMPACTS: TRAVEL ON EAST-WEST ORIENTED ROADS WILL BE DIFFICULT
  FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
1 follow-up statement
288 
WWUS74 KOUN 032102 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CST FRI JAN 3 2014

OKZ009>011-014>017-021>023-033>036-040100-
/O.CON.KOUN.WI.Y.0001.000000T0000Z-140104T0100Z/
ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-
WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...ARNETT...WOODWARD...FAIRVIEW...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...ELK CITY...
SAYRE...CORDELL...ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS
302 PM CST FRI JAN 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WINDS: SOUTH 25 TO 35 MPH...HIGHEST GUSTS AROUND 45 MPH.

* IMPACTS: TRAVEL ON EAST-WEST ORIENTED ROADS WILL BE DIFFICULT
  FOR HIGH-PROFILE AND LIGHT-WEIGHT VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 3, 2:53 AM CST, 5 minutes earlier.

Area forecast discussion, Jan 3, 2:53 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
253 AM CST FRI JAN 3 2014

.DISCUSSION...
A STRONGLY-DEVELOPING SURFACE LOW IS EXPECTED TO DEEPEN IN THE
NORTHERN PLAINS TODAY SETTING UP A TROUGH IN THE HIGH PLAINS.
WINDS SHOULD INCREASE SUFFICIENTLY TODAY ABOVE WIND CRITERIA IN
PART OF WESTERN OKLAHOMA. GUSTS OVER 40 MPH ARE EXPECTED.
OVERNIGHT WILL BE BREEZY ALSO AS WINDS JUST ABOVE THE SURFACE ARE
EXPECTED TO EXCEED 50KTS OVER MUCH OF OKLAHOMA. A COLD FRONT WILL
PASS OVER OKLAHOMA SATURDAY SLOWLY DECREASING TEMPERATURES AT
FIRST UNTIL THE COLD AIR ARRIVES SUNDAY AND MONDAY. A LONG-WAVE
TROUGH WILL PASS THROUGH THE PLAINS STATES SATURDAY NIGHT AND
BRING A CHANCE FOR SOME SNOW IN NORTHERN OKLAHOMA. AFTER THE
TROUGH PASSAGE A STRONG AND COLDER PORTION OF THE AIRMASS IS
EXPECTED TO ARRIVE LATE SUNDAY. AFTERNOON TEMPERATURES SUNDAY AND
MONDAY WILL RANGE FROM THE UPPER TEENS TO UPPER 20S. WITH THE
ARRIVAL OF THE COLDER PART OF THE AIRMASS SUNDAY NIGHT WINDS MAY
BE SUFFICIENT FOR WIND CHILL VALUES LESS THAN -5 DEGREES F. IN
NORTHERN OKLAHOMA - WHICH WOULD BE ADVISORY CRITERIA. THE COLD AIR
BEGINS TO WEAKEN TUESDAY. ANOTHER FRONT WEDNESDAY WILL SHIFT WINDS
TO NORTH, BUT THE AIRMASS WILL LIKELY NOT BE AS COLD. A WARMING
TREND INTO THE 50S IS EXPECTED BY THE END OF THE WEEK. A SYNOPTIC-
SCALE PATTERN CHANGE IS EXPECTED THE END WHEN AN UPPER TROUGH IS
ANTICIPATED MOVING INTO THE SOUTHWEST U.S. A CHANCE FOR RAIN IS
MENTIONED FOR THIS SYSTEM NEXT FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  47  32  42  16 /   0   0   0  20
HOBART OK         50  31  43  15 /   0   0   0  10
WICHITA FALLS TX  55  38  54  20 /   0   0   0   0
GAGE OK           55  25  26  12 /   0   0   0  30
PONCA CITY OK     47  28  35  13 /   0   0  10  30
DURANT OK         48  36  50  21 /   0   0  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING
     FOR OKZ009>011-014>017-021>023-033>036.

TX...NONE.
&&

03/09
Hazardous weather outlook, Jan 2, 11:55 AM CST, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CST THU JAN 2 2014

OKZ004>048-050>052-TXZ083>090-031100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CST THU JAN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.

DISCUSSION...
A DRY STABLE AND COLD AIRMASS WILL REMAIN IN PLACE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY JAN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
			  NWS NORMAN COUNTY WARNING AREA...ZERO.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF SOUTHEAST AND SOUTH
CENTRAL OKLAHOMA... AND WESTERN NORTH TEXAS ON WEDNESDAY.

OTHER HAZARDOUS WEATHER...
A STORM SYSTEM WILL BRING A CHANCE OF LIGHT SNOW...MAINLY TO PARTS OF
NORTHERN OKLAHOMA...THIS WEEKEND. WINTER PRECIPITATION WILL THEN BE
POSSIBLE AGAIN ACROSS PARTS OF THE AREA WEDNESDAY

WIND CHILL VALUES MAY DROP BELOW ZERO MONDAY MORNING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY.

Nearby

Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.